Hail, Mahnomen
- When
- May 9, 12:45 PM CST
- Where
- Mahnomen County, 4 mi SE of Naytahwaush
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.233, -95.567
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 9, 11:17 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1217 PM CDT TUE MAY 9 2006 .UPDATE... UPDATED POPS TO LIKELY OVER PARTS OF NW MN...IN THE BEMIDJI- FOSSTON-DETROIT LAKES-PARK RAPIDS AREA WHERE GREATEST CONCENTRATION OF TSRA IS DEVELOPING. COORD WITH DLH AND WILL EXTEND LIKELY POPS THRU THIS EVENING. OVER SCT TSRA DEVELOPING ALONG CU LINE SEEN ON VSBL JUST WEST OF GFK TO MAYVILLE AND THEN SOUTH OF FARGO. SFC MAP SHOWS THE GUSTY NORTHWEST WINDS AND LOW LEVEL DRY AIR PRETTY MUCH HANGING WEST OF THE VALLEY WITH THE VALLEY EASTWARD INTO MN SHOWING POCKETS OF 1000 J/KG CAPES AND COMPUTED LIFTED INDICES TO -2 PER LAPS. CONFIDENCE IS HIGH ENOUGH TO GO AHEAD AND RAISE LOW TEMPS TONIGHT AS WELL. WILL LOOK AT RAISING POPS LATE TONIGHT INTO WED AM. && .PREV DISCUSSION... (ISSUED 1034 AM CDT TUE MAY 9 2006) UPDATE... FCST ON TRACK THIS MORNING WITH ISSUES REVOLVING ON WHERE...WHEN OR IF CONVECTION DEVELOPS THIS AFTN. AT THE SFC MAIN BOUNDARY HAS NOW MOVED EAST OF THE FCST AREA WITH 14Z MAP ANALYSIS INDICATING TROUGH FROM WEAK LOW NEAR BAUDETTE TO MSP. HOWEVER...MAIN PUSH OF DRY LOW LEVEL AIR AND GUSTY NORTHWEST WINDS WELL BEHIND THIS FEATURE AND BEHIND MID LEVEL SHORT WAVE SEEN ON WATER VAPOR EVER SO SLOWLY MOVING INTO FAR NW MN. THIS WAVE HAS HAD MID LEVEL SHOWERS ACCOMPANYING IT. WOULD APPEAR BASED ON RUC INSTABILITY PARAMETERS LIFTED INDICES TO -2 AND CAPES TO NR 1000 J/KG WILL OCCUR 21Z-00Z CENTERED OVER THE RED RIVER VALLEY/FAR NW MN...THEN MORE STABLE DVL REGION WITH DRIER AIR AT THE SFC TO 850 MB. TEMPS TO BE A FEW DEGREES COOLER TODAY...BUT 500 MB TEMPS COLDER AS WELL WITH 12Z BIS SOUNDING SHOWING 500 MB TEMPS AT -22C AND 12Z ABR SOUNDING SHOWING -20C. ALL IN ALL...GOING FCST OF 30 POPS EAST AND SOUTH AREAS TO 20 POP DVL REGION APPEAR REASONABLE. FREEZING LEVELS LOWER THAN MONDAY....MAINLY AROUND 8000 TO 8500 FT AGL. DID UP WINDS IN THE DVL BASIN THIS AFTN AS SUSTAINED WINDS IN THE 20 MPH RANGE ATTM...AND UPPED WINDS TONIGHT-WED AS STORM ORGANIZES OVER SRN/CNTRL MN LATE TONIGHT-WED. STRONG WAVE AT 500 MB OVER SRN MT/NRN WYOMING WILL MOVE EAST AND RE-DEVELOP SFC LOW TONIGHT. FOR THE AFTN PACKAGE...WILL NEED TO ADDRESS LOW TEMP FCST TONIGHT AS THEY SEEM TOO COLD...AND POPS IN THE SOUTH. PREV DISCUSSION... (ISSUED 250 AM CDT TUE MAY 9 2006) AVIATION... VFR CIGS/VSBYS EXPECTED LATER TONIGHT INTO TUESDAY WITH SOUNDING MOISTURE PROFILE CONFINED TO MID AND UPPER LEVELS. SLIGHT CHANCE FOR PATCHY FOG FORMATION LATE TONIGHT WHERE RAIN FELL THIS EVENING AS LIGHT WINDS INTERACT WITH RESIDUAL BOUNDARY LAYER MOISTURE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 641 AM CDT TUE MAY 9 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 641 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL BRING SHOWERS AND COOLER TEMPERATURES TO THE REGION WEDNESDAY HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
The Fargo/Grand Forks radar (KMVX), 136 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512272, 5512273, 5512274.